Alert archive / California / Wind Advisories in 2017
Wind Advisory 76, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 9, 2017, 2:21 PM PST. It took effect at Dec 9, 2017, 7:50 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2017, 2:21 PM PST (22:21 UTC)
- In effect from
- Dec 9, 2017, 7:50 PM PST
- Expired
- Dec 10, 2017, 3:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
117 WWUS76 KLOX 092221 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 221 PM PST Sat Dec 9 2017 ...GUSTY SANTA ANA WINDS RETURNING AND CONTINUING THROUGH SUNDAY... .After a little bit of a late afternoon and early evening lull, Santa Ana winds are expected to strengthen some overnight through Sunday afternoon across the usual wind prone areas of Los Angeles and Ventura Counties. Advisories were already in effect for most of Ventura County and those have been extended into Sunday with gusts to between 40 and 50 mph expected. For the remainder of Ventura and the western portion of Los Angeles County advisories will go into effect this evening and run through Sunday. Winds are expected to decrease Sunday afternoon and evening and no advisories are expected for Monday. CAZ046-547-100800- /O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/ Santa Monica Mountains Recreational Area- Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 221 PM PST Sat Dec 9 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 3 PM PST Sunday. * WINDS...North to northeast 15 to 30 mph with gusts to 50 mph, strongest west and north valley and western Santa Monica mountains late tonight through early Sunday afternoon. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-100800- /O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 221 PM PST Sat Dec 9 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 3 PM PST Sunday. * WINDS...North to northeast 20 to 30 mph with gusts to 50 mph. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ041-100800- /O.NEW.KLOX.WI.Y.0076.171210T0600Z-171210T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 221 PM PST Sat Dec 9 2017 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST SUNDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 10 PM this evening to 3 PM PST Sunday. * WINDS...North to northeast 15 to 25 mph with gusts to 35 mph, mainly from Malibu to the Hollywood Hills. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-044-045-088-100800- /O.EXT.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 221 PM PST Sat Dec 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS AND TIMING...Northeast winds 20 to 30 mph with gusts to 45 mph. Strongest later tonight through early afternoon Sunday. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
3 follow-up statements
915 WWUS76 KLOX 100350 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 750 PM PST Sat Dec 9 2017 ...GUSTY SANTA ANA WINDS RETURNING AND CONTINUING THROUGH SUNDAY... .Santa Ana winds are expected to strengthen tonight through Sunday afternoon across the usual wind prone areas of Los Angeles and Ventura Counties. Winds are expected to decrease Sunday afternoon and evening and no advisories are expected for Monday. CAZ547-101200- /O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 750 PM PST Sat Dec 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...North to northeast 15 to 30 mph with gusts up to 45 mph will develop this evening and continue through Sunday afternoon. Winds will be strongest across the west and north valley. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ041-101200- /O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 750 PM PST Sat Dec 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...North to northeast 15 to 25 mph with gusts to 35 mph, mainly from Malibu to the Hollywood Hills, will develop this evening and continue through Sunday afternoon. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-101200- /O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/ Santa Monica Mountains Recreational Area- 750 PM PST Sat Dec 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...North to northeast 20 to 30 mph with gusts to 50 mph will continue through Sunday afternoon. The strongest winds will occur across the western Santa Monica mountains late tonight through early Sunday afternoon. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-101200- /O.EXT.KLOX.WI.Y.0076.171210T0350Z-171210T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 750 PM PST Sat Dec 9 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS...North to northeast 20 to 30 mph with gusts to 50 mph will continue through Sunday afternoon. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-044-045-088-101200- /O.CON.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 750 PM PST Sat Dec 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY... * WINDS AND TIMING...Northeast winds 15 to 30 mph with gusts to 45 mph will develop this evening and continue through Sunday afternoon. The strongest winds will be later tonight through early afternoon Sunday. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
920 WWUS76 KLOX 100825 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1225 AM PST Sun Dec 10 2017 ...GUSTY SANTA ANA WINDS TODAY... .Santa Ana winds are expected through this afternoon across the usual wind prone areas of Los Angeles and Ventura Counties. Winds are expected to decrease in the afternoon and evening and no advisories are expected for Monday. CAZ040-044-045-088-102300- /O.CON.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 1225 AM PST Sun Dec 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...Northeast winds 15 to 30 mph with gusts to 45 mph will continue through the afternoon. The strongest winds will be during the mid morning hours. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ547-102300- /O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 1225 AM PST Sun Dec 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...North to northeast 15 to 30 mph with gusts up to 45 mph will continue through the afternoon. The winds will peak during the mid morning hours. Winds will be strongest across the west and north valley. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ041-102300- /O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1225 AM PST Sun Dec 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...North to northeast 15 to 25 mph with gusts to 35 mph, mainly from Malibu to the Hollywood Hills, will will continue through the afternoon. The strongest winds will be during the mid morning hours. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-102300- /O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Santa Monica Mountains Recreational Area- 1225 AM PST Sun Dec 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...North to northeast 20 to 30 mph with gusts to 50 mph will continue through the afternoon. The winds will peak during the mid morning hours. The strongest winds will occur across the western Santa Monica mountains. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-102300- /O.CON.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1225 AM PST Sun Dec 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...North to northeast 20 to 30 mph with gusts to 50 mph will continue through the afternoon. * IMPACTS...Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
537 WWUS76 KLOX 102245 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 245 PM PST Sun Dec 10 2017 CAZ040-044-045-088-102345- /O.EXP.KLOX.WI.Y.0075.000000T0000Z-171210T2300Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, and Valencia 245 PM PST Sun Dec 10 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Offshore winds will continue over the area through much of the coming week, but will remain below advisory level. $$ CAZ547-102345- /O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Los Angeles County San Fernando Valley- Including the cities of Woodland Hills, Northridge, Burbank, and Universal City 245 PM PST Sun Dec 10 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Offshore winds will continue over the area through much of the coming week, but will remain below advisory level. $$ CAZ041-102345- /O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Los Angeles County Coast including Downtown Los Angeles- Including the cities of Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 245 PM PST Sun Dec 10 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Offshore winds will continue over the area through much of the coming week, but will remain below advisory level. $$ CAZ046-102345- /O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Santa Monica Mountains Recreational Area- 245 PM PST Sun Dec 10 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Offshore winds will continue over the area through much of the coming week, but will remain below advisory level. $$ CAZ053-054-102345- /O.EXP.KLOX.WI.Y.0076.000000T0000Z-171210T2300Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 245 PM PST Sun Dec 10 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Offshore winds will continue over the area through much of the coming week, but will remain below advisory level. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 9, 1:50 PM PST, 31 minutes earlier.
Area forecast discussion, Dec 9, 1:50 PM PST, 31 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
150 PM PST Sat Dec 9 2017
.SYNOPSIS...
High pressure aloft, gusty offshore winds, warm temperatures, and
dry conditions will persist into Monday, and linger into early
next week, keeping heightened fire weather conditions in play. A
persistent inversion will keep smoke likely trapped across the
area into early next week, as well.
&&
.SHORT TERM...(TDY-TUE)
Santa Anas continue today, a little stronger than yesterday but
really only advisory level across the Oxnard plain. However, after
the typical late afternoon/early evening lull we are expecting
gradients and upper support to increase and generate more
widespread advisory level winds across LA/Ventura counties going
into Sunday. So Ventura county wind advisories have been extended
into Sunday afternoon and the remainder of Ventura County and the
western part of LA County will have a wind advisory beginning
later this evening. Overall expecting a 5-10 mph increase in winds
Sunday.
Offshore flow expected to weaken enough to drop winds out of
advisory levels Sunday night and not expected to return next week.
Though offshore flow will remain in place and some light (10-25
mph) northeast winds expected especially during the late night
through early afternoon hours.
Temperatures will remain 10-15 degrees above normal through the
weekend with a slight drop possible early next week as offshore
flow weakens but probably just for the immediate coast. Overall
very little change in temperatures.
Smoky conditions today mainly confined to SB County as northeast
winds have pushed a lot of it out of Ventura County. This likely
to continue through Sunday with a possible spread into SLO County
as southeast winds develop across those two counties. As offshore
flow relaxes Sunday night into Monday smoke could spread back
east into Ventura and possibly even LA Counties.
.LONG TERM...(WED-SAT)
Pretty quiet next week with fairly light offshore gradients and a
persistent high pressure ridge in place along the west coast.
Temperatures holding pretty steady at around 10 degrees above
normal, then some possible cooling Friday as a dry upper level
trough approaches from the northwest. Models do advertise some
offshore flow developing behind the trough passage on Saturday but
not too strong at this point.
&&
.AVIATION...09/1745Z...
At 1721Z, there was no marine inversion present at KLAX.
Generally hi confidence in the 18Z TAFs. VFR conditions are expected
at nearly all the airfields thru Sun morning. For KSBA, smoke from
the Thomas Fire will continue to bring MVFR vsbys to the airfield
thru the TAF period, and there is also the 30-40 percent chance of
IFR vsbys at times. For KOXR, smoke with MVFR vsbys may move back
into the airfield late this afternoon into early this evening, with
about a 50 percent chance of that occurrence.
Gusty N to NE winds can also be expected at times thru Sun for KCMA,
KOXR and KVNY.
KLAX...Hi confidence in the 18Z TAF with VFR conditions expected
thru Sun afternoon.
KBUR...Hi confidence in the 18Z TAF with VFR conditions expected
thru Sun morning.
&&
.MARINE...09/120 PM.
For the Inner Waters south of Point Conception, there is a 60-70
percent chance of Small Craft Advisory (SCA) offshore winds and
choppy seas developing mainly nearshore between Ventura and Santa
Monica and from San Pedro to Avalon tonight and continue on Sun. A
Small Craft Advisory has been issued for late tonight and Sunday
for this area.
Otherwise, winds and seas over all coastal waters are expected to
remain below Small Craft Advisory levels through Thu, except for
a 50 percent chance of SCA winds over PZZ670 Tue night into Wed.
There will also be areas of smoke over portions of the coastal
waters through Sun night, especially from around Point Conception
and through the Santa Barbara Channel. Local visibilities could
possibly drop below one nautical mile at times.
&&
.FIRE WEATHER...09/100 PM.
The Red Flag Warning for Los Angeles and Ventura Counties remains
through Sunday 8 PM (unchanged). A Red Flag Warning for the Santa
Barbara Mountains remains through 9 AM Sunday (unchanged).
An extended period of Santa Ana offshore winds will continue
through at least Sunday focused over much of Los Angeles and
Ventura Counties. These winds will increase tonight into Sunday
with gusts generally in the 40 to 55 mph range (but still much
weaker than Thursday). The winds will then gradually weaken Sunday
night through Tuesday. Meanwhile, minimum humidities of 3 to 10
percent will be common through at least the middle of next week,
with widespread poor overnight recoveries mostly staying under 30
percent. Warmer conditions are also expected with deeper mixing
heights and plume driven fire potential. As a result, critical Red
Flag conditions will persist over most of Los Angeles and Ventura
Counties through Sunday, with a chance of some areas lasting
through Monday. East winds over the Santa Barbara Mountains and
foothills will increase tonight into early Sunday...and will
approach Red Flag Warning conditions. Otherwise...widespread
elevated fire weather conditions and prolonged very dry
conditions will continue through much of next week. No rain
possibilities over the next 10 days.
If fire ignition occurs, very rapid spread and extreme fire
behavior is likely. Those near current wildfires need to stay
aware of and follow official evacuation orders. Everyone needs to
exercise extreme caution when handling any potential fire ignition
sources...such as campfires, cigarettes, welding and brush
clearing equipment.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 PM PST Sunday for zones
40-44-45-88. (See LAXNPWLOX).
Wind Advisory in effect from 10 PM this evening to 3 PM PST
Sunday for zones 41-46-53-54-547. (See LAXNPWLOX).
Red Flag Warning in effect until 8 PM PST Sunday for zones
240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
Red Flag Warning in effect from 6 PM this evening to 9 AM PST
Sunday for zone 252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 3 AM to 6 PM PST Sunday
for zones 650-655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(TUE-SAT)
Critical fire weather conditions and locally gusty offshore winds
could continue into early next week.
&&
PUBLIC...MW
AVIATION...Sirard
MARINE...Sirard
FIRE...Kittell
SYNOPSIS...B
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:10 AM PST | Wind Advisory | LOX | Los Angeles | 36 hr |
| Dec 9, 2:01 PM PST | Small Craft Advisory | LOX | 28 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.